Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 23, 2004, 2:12 PM CDT for DeKalb County, Smith County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 2:12 PM CDT (19:12 UTC)
- Expired
- Apr 23, 2004, 3:10 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 231912
SVRBNA
TNC041-159-232010-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SMITHVILLE
SMITH COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CARTHAGE
* UNTIL 310 PM CDT
* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS MOVING THROUGH EASTERN WILSON COUNTY
AT 30 MPH. WINDS TO 60 MPH CAN BE EXPECTED TO ACCOMPANY THIS CLUSTER
OF STORMS.
* THE CLUSTER OF SEVERE THUNDERSTORMS WILL BE NEAR...
ALEXANDRIA AROUND 215 PM CDT
LIBERTY AROUND 225 PM CDT
CARTHAGE AROUND 225 PM CDT
SMITHVILLE AROUND 245 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE DOWELLTOWN AND GORDONSVILLE.
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
LAT...LON 3619 8582 3593 8570 3593 8581 3599 8603
3615 8605 3623 8610 3632 8612 3640 8590
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:05 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 23, 10:05 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT FRI APR 23 2004 .UPDATE... MOTHER NATURE SEEMS TO BE LOCKED INTO RECURRING PATTERN W/ SHRA/TSRA MOVING E FROM MEM DURING DAY THEN WAVE OF HEAVY RAIN MOVING N INTO WESTERN SECTIONS OVERNITE. AREA RADARS SHOW 4-6 INCHES RAIN LAST 72 HOURS QUITE COMMON FROM PARSONS IN DECATUR CTY NE TO DICKSON ON INTO PORTLAND. SOME ISOLATED 8-10 INCH AMOUNTS BENTON AND HUMPHREYS CTYS NORTH OF CAMDEN AND WAVERLY. SKIES PRESENTLY MOSTLY CLOUDY AND TEMPS 65 TO 70. NO NEED FOR UPDATE NOW BUT WILL KEEP AN EYE ON LATEST TRENDS. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NW -NCENTRAL PORTIONS OF CWA THROUGH 6 PM TODAY. && MAG
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 23 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IS IN EFFECT TODAY FOR SECTIONS OF NORTHWEST AND NORTH CENTRAL MIDDLE TENNESSEE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THROUGH TONIGHT. FLOODING AND FLASH FLOODING WILL BE THE MAIN CONCERN WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINS. MANY CREEKS AND STREAMS ARE ALREADY NEAR BANKFULL LEVELS. ANY ADDITIONAL HEAVY RAINFALL AMOUNTS COULD CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 31
In the hours before
Local storm report, Apr 23, 1:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG S NASHVILLE 36.17N 86.78W
04/23/2004 DAVIDSON TN EMERGENCY MNGR
TREE ON VEHICLE NEAR CAMOLOT ROAD AND GRANNY WHITE PIKE
&&
MEDLocal storm report, Apr 23, 1:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 SE NASHVILLE 36.12N 86.72W
04/23/2004 DAVIDSON TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN THE OAK HILL AREA
&&
MEDLocal storm report, Apr 23, 1:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 2 SE NASHVILLE 36.15N 86.76W
04/23/2004 0.75 INCH DAVIDSON TN PUBLIC
GENERAL PUBLIC REPORTED PENNY SIZE HAIL IN DONELSON AT
I-40.
&&
ORCHANIANSpecial weather statement, Apr 23, 2:00 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT FRI APR 23 2004 TNZ009>011-028>034-062>066-232000- CANNON-CLAY-CUMBERLAND-DEKALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT- PUTNAM-RUTHERFORD-SMITH-TROUSDALE-WHITE-WILSON- 200 PM CDT FRI APR 23 2004 AT 155 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING EAST ACROSS NORTHERN MIDDLE TENNESSEE. THE LINE EXTENDED FROM NEAR LAFAYETTE...TO LEBANON...TO SMYRNA. THE LINE WAS MOVING EAST AT 30 MPH. WITH THE STORMS EXPECT BRIEF...BUT VERY HEAVY RAIN... WHICH COULD CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. THE LINE OF STORMS WILL AFFECT AREAS FROM CELINA...TO CARTHAGE...TO MURFREESBORO BY 300 PM CDT. MOTORISTS ARE URGED TO USE CAUTION AND REDUCE SPEEDS. BE ALERT TO REDUCED VISIBILITIES AND THE POSSIBILITY OF HYDROPLANING. 05 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 3 hr |
| Apr 23, 2:39 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 3 hr |
| Apr 23, 3:26 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| Apr 23, 12:05 PM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Apr 23, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 23, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 51 min |
| Apr 23, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 45 min |
| Apr 23, 1:45 PM CDT | Tornado Warning | OHX | Wilson | 30 min |
| Apr 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.